MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM 8.5 A/C HYPERFLEX; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM 8.5 A/C HYPERFLEX; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number HA22CS85ZSC036N
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3: date of event is unknown, no information has been provided to date.Device evaluation: one custom 8.5 aire cuff hyperflex device with a proximal foam cuff was received for investigation.Visual inspection by the unaided eye under normal plant lighting did not reveal any defects.Using a syringe, the air was evacuated from the proximal foam cuff and the red plug was sealed.No air reentered the cuff and the cuff remained collapsed.Using the same syringe, 20 cc of air was inserted into the aire cuff.The cuff fully inflated and remained inflated.The device was leak tested.No leaks were detected.The investigation did not confirm the complaint.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.No actions taken as no fault found.
 
Event or Problem Description
It was reported that the trach had a cuff leak.The medical intervention required was to change the trach the next day.The outcome of the event was different trach in and working.Patient had no pre-existing conditions.No harm reported.

Brand Name
BIVONA CUSTOM 8.5 A/C HYPERFLEX
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18924109
Report Number1824231-2024-00022
Device Sequence Number6410155
Product Code JOH
UDI-Device Identifier15019517297584
UDI-Public(01)15019517297584(17)280220(10)GB004928
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberHA22CS85ZSC036N
Device Lot NumberGB004928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Initial Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown